Jump to content
Barb1260

Chemo & radiation side effects after treatment?

Recommended Posts

2 weeks after last chemo and radiation I’m getting this dry cough occasionally like I did before I was diagnosed. Also a little short of breath or tightness in chest, same as before. Radiologist advised last Thursday at follow up that the tumor shrank probably 70-80% if not more by the last radiation pics and CT in another 4-6 weeks will show better. I didn’t have these symptoms then. I’m freaking out thinking in 2 weeks everything grew back. Is this possible?  I also looked up in chemo care.com and can be side effects from both the chemo and radiation. Anybody have this after initial treatment?  Thanks 

Share this post


Link to post
Share on other sites

I have had the same lingering side effects. The cough has returned intermittently. I have neoropathy  pain all the time in my fingers and feet. Burning and numbness. It is the result of the chemo and radiation and can last forever. Hope this helps.

Share this post


Link to post
Share on other sites

Thanks Justiceb-because I don’t have a fever I’m not too concerned as I read it’s probably side effects. My neuropathy seems to come and go, especially in my feet. It’s lots of fun when it happens when driving. Guess we just have to learn to live with these reminders that we are survivors!  

Share this post


Link to post
Share on other sites

Hi Barb, 

I only had one shot of the triple play- Carbo/Altima/Keytruda- hacked my head off about ten days following the first infusion.  I've become an avid e-mailer to my onc.  If there's something I worry about, I shoot off a note and the nurse reviews it with the doc.  It's such peace of mind for me rather than waiting for the appointment.  

Michelle 

Share this post


Link to post
Share on other sites

Hi Michelle!  I have a call in and they will call back before end of day. Wish I could email but it goes to a general mailbox, the phone msg goes straight to her (my) nurse. Not worried about it but certainly worthy of a phone call. 

Share this post


Link to post
Share on other sites

HI Barb,

I finished my radiation treatment last Wednesday, and I have a cough that has been progressively developing as well. In addition, I have been feeling generally tired. I had hoped that I would be able to call Dr and ask for an early return to work, but not being this tired!  I do not have chest tightness though.  Is it a possibility that you are developing pneumonitis? Your dr will be able to answer this question.  I am hoping that you start to feel perfect in the days ahead! 

Share this post


Link to post
Share on other sites

Hi Michelle-have an appointment this afternoon to get X-ray results and to get symptoms checked.  Onc never gives test results by phone.

Hi Lisa-sorry you aren’t feeling well.  The fatigue takes a bit to go away.  The cough and breathing issues seems to come and go.  Last night I felt fine, this morning I feel it creeping its way back.  I’ll find out this afternoon if it’s anything to worry about.  I can’t wait to get back to work but until my white blood count comes up my doc won’t sign off.  Another waiting game to play.  Feel better 😷

 

 

Share this post


Link to post
Share on other sites

Barb,

I haven't had radiation yet but have met with my radiation oncologist and he mentioned a dry cough, dry mouth and sore throat as possible side effects. I wish you well. Suzanne

Share this post


Link to post
Share on other sites

Hi Suzanne. I had almost no side effects until the last week of radiation and after. The throat soreness and swallowing issues were the worst but that has also gone away after 3 weeks. Best wishes to you and keep on fighting 

Share this post


Link to post
Share on other sites

I have had a dry cough on and off after treatment ended last October.  Lots of x rays as I went through pneumonia in November and brochitis in January. A cold air humidifier seems to help the cough. I got a volumetric exerciser from Amazon.com, like the one given to me at the hospital after surgery.  Doing deep breathing with the exerciser or by myself helps keep my lungs clear.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...